Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Changed to prothiaden from lexapro pain. Having anxiety shakes and shoulder pain. Is it withdrawal symptoms?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4156 Questions
Hi I am with my medication have been on lexapro 6months then changed to prothiaden 100mg for 2weeks I have tremendous anxiety shakes shoulder pain how long does this take to effect. I think I am having withdrawal symtoms from lexapro also and was wondering should i go back on a small dose of it to see if i feel better and it stops the shaking etc......can u help me please?
Posted Wed, 4 Dec 2013 in Anxiety and Stress
Answered by Dr. Seikhoo Bishnoi 23 minutes later
Brief Answer: Hello, Welcome to Health Care Magic Detailed Answer: Hello Welcome to XXXXXXX You have been taking Lexapro and then shifted to Prothiaden. You took tablets for about 6 months. Abrupt cessation of SSRI antidepressants causes withdrawal syndrome also called as serotonin withdrawal syndrome. It usually manifest in form of rebound increase in anxiety, restlessness, tremors, irritability. Although Prothiaden can control these symptoms to some extent but still you are having such symptoms. To prevent such symptoms gradual tapering of drugs is advised over 4 weeks. As you are having withdrawal symptoms so best that can be done is to start with the drug in low dose and then taper it gradually. You can consult your doctor for detailed treatment. Hope this helps you, if you have more questions you can ask again.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor